IDEAS home Printed from https://ideas.repec.org/a/gam/jmathe/v13y2025i2p268-d1567637.html
   My bibliography  Save this article

Assessing the Role of Vaccination in the Control of Hand, Foot, and Mouth Disease Transmission

Author

Listed:
  • Zuhur Alqahtani

    (Department of Mathematical Science, College of Science, Princess Nourah bint Abdulrahman University, P.O. Box 84428, Riyadh 11671, Saudi Arabia)

  • Mahmoud H. DarAssi

    (Department of Basic Sciences, Princess Sumaya University for Technology, Amman 11941, Jordan)

  • Yousef AbuHour

    (Department of Basic Sciences, Princess Sumaya University for Technology, Amman 11941, Jordan)

  • Areej Almuneef

    (Department of Mathematical Science, College of Science, Princess Nourah bint Abdulrahman University, P.O. Box 84428, Riyadh 11671, Saudi Arabia)

Abstract

The impact of vaccination on the dynamics of hand, foot, and mouth disease (HFMD) transmission is explored in this paper, considering a fractional-order derivative system of equations. This model provides vaccination strategies and characterizes local and global stability using Lyapunov functions. This work computes the basic reproduction number ( R 0 ) to represent the endemic and epidemic scenarios. Additionally, sensitivity analysis was performed to identify the most critical parameters responsible for the disease dissemination. Our results indicate that vaccination plays a crucial role in controlling HFMD, significantly reducing its prevalence. These findings align with existing research, supporting the importance of effective vaccination strategies and public health interventions against HFMD. The fractional-order model captures the memory effect in infectious disease dynamics, providing further insight into modeling HFMD transmission compared to a traditional integer-order model. The results would contribute to effective vaccination strategies and public health interventions against HFMD.

Suggested Citation

  • Zuhur Alqahtani & Mahmoud H. DarAssi & Yousef AbuHour & Areej Almuneef, 2025. "Assessing the Role of Vaccination in the Control of Hand, Foot, and Mouth Disease Transmission," Mathematics, MDPI, vol. 13(2), pages 1-19, January.
  • Handle: RePEc:gam:jmathe:v:13:y:2025:i:2:p:268-:d:1567637
    as

    Download full text from publisher

    File URL: https://www.mdpi.com/2227-7390/13/2/268/pdf
    Download Restriction: no

    File URL: https://www.mdpi.com/2227-7390/13/2/268/
    Download Restriction: no
    ---><---

    References listed on IDEAS

    as
    1. Calatayud, Julia & Jornet, Marc & Pinto, Carla M.A., 2024. "On the interpretation of Caputo fractional compartmental models," Chaos, Solitons & Fractals, Elsevier, vol. 186(C).
    2. Madhu, Kalyanasundaram & Al-arydah, Mo’tassem, 2021. "Optimal vaccine for human papillomavirus and age-difference between partners," Mathematics and Computers in Simulation (MATCOM), Elsevier, vol. 185(C), pages 325-346.
    3. Majee, Suvankar & Jana, Soovoojeet & Das, Dhiraj Kumar & Kar, T.K., 2022. "Global dynamics of a fractional-order HFMD model incorporating optimal treatment and stochastic stability," Chaos, Solitons & Fractals, Elsevier, vol. 161(C).
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Juhui Yan & Wanqin Wu & Qing Miao & Xuewen Tan, 2024. "Global Dynamics and Optimal Control of a Fractional-Order SIV Epidemic Model with Nonmonotonic Occurrence Rate," Mathematics, MDPI, vol. 12(17), pages 1-21, September.
    2. Saburi Rasheed & Olaniyi S. Iyiola & Segun I. Oke & Bruce A. Wade, 2024. "Exploring a Mathematical Model with Saturated Treatment for the Co-Dynamics of Tuberculosis and Diabetes," Mathematics, MDPI, vol. 12(23), pages 1-28, November.
    3. Baleanu, Dumitru & Shekari, Parisa & Torkzadeh, Leila & Ranjbar, Hassan & Jajarmi, Amin & Nouri, Kazem, 2023. "Stability analysis and system properties of Nipah virus transmission: A fractional calculus case study," Chaos, Solitons & Fractals, Elsevier, vol. 166(C).

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:gam:jmathe:v:13:y:2025:i:2:p:268-:d:1567637. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: MDPI Indexing Manager (email available below). General contact details of provider: https://www.mdpi.com .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.